Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 10, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 26, 2025, 9:11 PM CDT for 4 counties in Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2025, 9:11 PM CDT (02:11 UTC)
- Expired
- May 27, 2025, 1:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Caldwell County, TX, Hays County, TX, Travis County, TX, Williamson County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.2 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3035 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 987 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.9
The text
As transmitted.
431
WGUS54 KEWX 270211
FFWEWX
TXC055-209-453-491-270600-
/O.NEW.KEWX.FF.W.0010.250527T0211Z-250527T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
911 PM CDT Mon May 26 2025
The National Weather Service in Austin/San Antonio has issued a
* Flash Flood Warning for...
Northwestern Caldwell County...
Southeastern Hays County...
Eastern Travis County...
Central Williamson County...
* Until 100 AM CDT.
* At 911 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts up to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Austin, Round Rock, Georgetown, San Marcos, Pflugerville, Kyle,
Taylor, Buda, Lockhart, Granger, Austin Bergstrom Int Airport,
Windemere, Tanglewood Forest, Hutto, Manor, West Lake Hills,
Bartlett, Rollingwood, Martindale and Uhland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3083 9751 3074 9727 3011 9760 3007 9765
3005 9763 2979 9777 2981 9784 2983 9784
2986 9786 2983 9792 2985 9802
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MOWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 26, 6:50 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, May 26, 6:50 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 650 PM CDT Mon May 26 2025 ...New AVIATION... .SHORT TERM... (Tonight through Tuesday night) Issued at 206 PM CDT Mon May 26 2025 Key Messages: - Level 3 of 5 risk for isolated to numerous severe storms tonight. - Isolated pockets of heavy rainfall possible with more severe weather possible Tuesday. - Tornado watch remains in effect until 10pm tonight. As of this writing the current outflow boundary from this mornings storms is just south of the I-10 corridor back into San Antonio on west. The current thinking is strong to severe storms should be ongoing by this evening along and just northwest of this boundary with most models hinting at convection developing by 4pm or later out west past the hill country and then moving eastward with time. The latest run of the HRRR seems to have a pretty good grasp on this scenario with supercells forming west and then growing into a big complex that moves across our area by this evening. As such the SPC has increased our severe risk to a level 3 of 5 for areas along and east of the I-10 corridor and along and west of the I-35 corridor. with a level 2 of 5 risk for almost everyone else except the Winter Garden area which is in a level 1 of 5 risk. Bottom line expect storms to form and be severe with very large hail, damaging winds and some tornados especially for storms that can root themselves along the surface boundary. In addition, pockets of heavy rainfall rates could lead to isolated instances of flash flooding and WPC also has most of the area in a level 2 of 5 risk for excessive rainfall as well. In fact some models are hinting at more than 3 inches for the hill country. We are taking a more wait and see approach due to how dry it has been and how models struggle with small mesoscale convective systems.Current thinking is the storms should be out of area by sunrise tomorrow if not earlier. Tomorrow's forecast is highly conditional on what happens tonight. A more mature complex of storms tonight would likely stabilize conditions for much of the day on Tuesday, with convection delayed until Tuesday night. However, a less robust system tonight would open the door to earlier convective chances Tuesday afternoon, especially across the Rio Grande, southern Edwards Plateau, western Hill Country where SPC has a Level 2 of 5 risk for severe storms. A level 1 of 5 risk exists for everyone else as well. Again very large hail, damaging wind gusts and isolated tornados would all be possible with any storms that do form tomorrow. It is possible we could have a similar line of storms form out west and cross into the Rio Grande Plains and continue pushing eastward. However tomorrows convection forms, more clarity will come as we get closer and Hi-Res models get into better focus. Lastly regarding temperatures, expect more seasonable temps for Tuesday with highs around the upper 80s to low 90s but cooler in spots where convection is ongoing, with lows around/near 70. && .LONG TERM... (Wednesday through Monday) Issued at 206 PM CDT Mon May 26 2025 Key Message: - Strong to severe storms possible through the long term period. Our active period of weather will continue into the start of the long term forecast period. On Wednesday morning, a lead shortwave will be moving through the southern CWA, likely sparking showers and storms, with a few stronger storms possible. Weak westerly mid-level flow is expected to transition to west-northwesterly flow by the late week time frame, fostering shower and storm development through the remainder of the period. Forecast confidence remains low at this time, as most days' storm chances will be highly dependent on previous mesoscale boundaries and where those setup. One thing we do know is that the chance for strong to severe storms with large hail, damaging winds, and locally heavy rain are possible through the remainder of this week. Cooler temperatures are going to be a welcome feeling through the week though as increased cloud cover and convection will result in lower temperatures than we've seen the past couple weeks. Hopefully we can put a dent in this multi-year drought this week and add some much needed water to reservoirs and streams. && .AVIATION... (00Z TAFS) Issued at 637 PM CDT Mon May 26 2025 Slow moving, slow evolving storm complex is being guided by a strong supercell moving into Llano and Gillespie Counties. This projects the storm environment timing to push back a few hours to mainly 03Z to 07Z, but potentially earlier for AUS where feeder cell storms cold form. The storms should, according to most model output, target the San Antonio area and could linger around SAT/SSF vcntys almost until daybreak. By around 10Z, there were likely be an MCV rotation showing up with a weakening complex, and this will be the guiding light for if and when the next rounds of convection are possible. For now will go with prevailing stable conditions in the extended. Also there is a prevailing MVFR cig possible in the early morning, that may be dispersed in the downdraft air, but we'll only show that for SSF and DRT where the storms either fail to make it or come in weaker. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 86 70 91 71 / 50 70 40 40 Austin Bergstrom Intl Airport 86 69 90 71 / 40 70 40 40 New Braunfels Muni Airport 89 70 92 71 / 40 60 30 40 Burnet Muni Airport 83 67 87 68 / 70 70 30 40 Del Rio Intl Airport 104 76 97 73 / 30 20 40 70 Georgetown Muni Airport 83 68 86 69 / 60 70 40 40 Hondo Muni Airport 98 70 94 70 / 40 50 30 50 San Marcos Muni Airport 88 69 92 70 / 40 60 30 40 La Grange - Fayette Regional 89 71 92 73 / 40 60 40 30 San Antonio Intl Airport 90 72 93 72 / 30 60 30 40 Stinson Muni Airport 94 73 94 74 / 30 40 30 40 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...MMM Long-Term...CJM Aviation...18
In the hours before
Local storm report, May 26, 7:43 PM CDT, 1 hour 28 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
743 PM CDT Mon May 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM Hail 3 WNW Fredericksburg 30.28N 98.92W
05/26/2025 M3.00 Inch Gillespie TX Broadcast Media
Hail also broke windows.
&&
JRLocal storm report, May 26, 7:48 PM CDT, 1 hour 23 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
748 PM CDT Mon May 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM Hail 3 WNW Fredericksburg 30.28N 98.92W
05/26/2025 M3.00 Inch Gillespie TX Broadcast Media
Corrects time from previous hail report from
3 WNW Fredericksburg. Hail also broke
windows.
&&
JRLocal storm report, May 26, 7:56 PM CDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
756 PM CDT Mon May 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM Hail 3 SSW Waring 29.91N 98.83W
05/26/2025 E1.00 Inch Kendall TX Broadcast Media
Quarter size hail reported at I10 at Big
Joshua Creek.
&&
HTLocal storm report, May 26, 8:04 PM CDT, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
804 PM CDT Mon May 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM Tstm Wnd Gst 1 SSW Burnet 30.75N 98.24W
05/26/2025 M58 MPH Burnet TX ASOS
50kt gust reported at KBMQ at 0053z.
&&
HTLocal storm report, May 26, 8:37 PM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
837 PM CDT Mon May 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM Hail 2 SW Boerne 29.76N 98.75W
05/26/2025 E1.00 Inch Kendall TX Public
Report from mPING: Quarter (1.00 in.).
&&
HTLocal storm report, May 26, 9:10 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
910 PM CDT Mon May 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM Tstm Wnd Gst 2 NNW Scenic Oaks 29.73N 98.68W
05/26/2025 M60 MPH Bexar TX Trained Spotter
60 mph gust measured by handheld anemometer
at 834pm.
&&
HTThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:04 PM CDT | Areal Flood Advisory | EWX | Blanco, Gillespie, Llano | 4 hr |
| May 26, 7:07 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 68 min |
| May 26, 7:09 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Gillespie, Llano | 66 min |
| May 26, 7:17 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Kendall, Kerr | 58 min |
| May 26, 7:29 PM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Gillespie, Kendall, Llano | 4 hr |
| May 26, 7:34 PM CDT | Tornado Warning | EWX | Blanco, Hays | 41 min |
| May 26, 7:46 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 59 min |
| May 26, 7:49 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Comal, Kendall, Kerr | 56 min |
| May 26, 7:54 PM CDT | Areal Flood Advisory | EWX | Edwards, Kerr, Val Verde | 4 hr |
| May 26, 8:00 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Travis, Williamson | 45 min |
| May 26, 8:12 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Comal, Hays, Kendall, Travis | 33 min |
| May 26, 8:19 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Comal, Kendall | 27 min |
| May 26, 8:21 PM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Hays, Travis, Williamson | 4 hr |
| May 26, 8:36 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee, Travis, Williamson | 57 min |
| May 26, 8:37 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Comal, Hays, Lee, Travis and 1 more | 68 min |
| May 26, 8:40 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real, Val Verde | 65 min |
| May 26, 8:43 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Medina | 62 min |
| May 26, 8:48 PM CDT | Flash Flood Warning | EWX | Bexar, Blanco, Burnet, Comal, Hays, Kendall and 2 more | 4 hr |
| May 26, 8:49 PM CDT | Tornado Warning | EWX | Williamson | 11 min |
| May 26, 8:56 PM CDT | Areal Flood Advisory | EWX | Bandera, Kendall, Kerr, Medina | 4 hr |
| May 26, 9:25 PM CDT | Flash Flood Warning | EWX | Bandera, Kendall, Kerr, Medina | 5 hr |
| May 26, 9:31 PM CDT | Flash Flood Warning | EWX | Williamson | 4 hr |
| May 26, 9:31 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick, Zavala | 44 min |
| May 26, 9:33 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe, Hays | 5 hr |
| May 26, 9:33 PM CDT | Special Weather Statement | EWX | Bastrop, Caldwell, Fayette, Guadalupe, Lee, Travis | 72 min |
| May 26, 9:41 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Guadalupe | 49 min |
| May 26, 9:43 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina | 47 min |
| May 26, 9:45 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Real | 22 min |
| May 26, 9:54 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Fayette, Gonzales, Guadalupe, Lee and 1 more | 5 hr |
| May 26, 9:56 PM CDT | Special Weather Statement | EWX | Edwards | 49 min |
| May 26, 10:00 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney | 60 min |
| May 26, 10:22 PM CDT | Special Weather Statement | EWX | Zavala | 38 min |
| May 26, 10:25 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 36 min |
| May 26, 10:30 PM CDT | Areal Flood Advisory | EWX | Bandera, Edwards, Medina, Real, Uvalde | 5 hr |
| May 26, 10:36 PM CDT | Special Weather Statement | EWX | Kinney | 39 min |
| May 26, 10:41 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 64 min |
| May 26, 10:42 PM CDT | Severe Thunderstorm Warning | EWX | Uvalde, Zavala | 48 min |
| May 26, 10:57 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 48 min |
| May 26, 10:59 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Uvalde, Zavala | 46 min |
| May 26, 11:26 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 46 min |
| May 26, 11:42 PM CDT | Special Weather Statement | EWX | Uvalde | 48 min |
| May 26, 11:47 PM CDT | Special Weather Statement | EWX | Frio | 43 min |
| May 27, 12:03 AM CDT | Special Weather Statement | EWX | Edwards | 57 min |
| May 27, 12:09 AM CDT | Special Weather Statement | EWX | Zavala | 51 min |
| May 27, 12:10 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 35 min |
| May 27, 12:14 AM CDT | Special Weather Statement | EWX | DeWitt | 61 min |
| May 27, 12:35 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Frio, Zavala | 55 min |
| May 27, 12:48 AM CDT | Special Weather Statement | EWX | Dimmit | 42 min |
| May 27, 12:58 AM CDT | Flash Flood Warning | EWX | Bexar, Guadalupe, Wilson | 109 min |
| May 27, 1:02 AM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, DeWitt, Gonzales, Guadalupe, Karnes and 1 more | 4 hr |
| May 27, 1:05 AM CDT | Areal Flood Advisory | EWX | Dimmit, Frio, Kinney, Maverick, Medina, Uvalde and 1 more | 5 hr |
| May 27, 1:05 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 25 min |
| May 27, 1:21 AM CDT | Special Weather Statement | EWX | Kinney | 54 min |
| May 27, 1:41 AM CDT | Special Weather Statement | EWX | Dimmit | 49 min |
| May 27, 2:05 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 55 min |
| May 27, 2:10 AM CDT | Areal Flood Advisory | EWX | DeWitt, Fayette, Gonzales, Lavaca, Lee | 4 hr |
| May 27, 2:20 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 39 min |
| May 27, 2:29 AM CDT | Special Weather Statement | EWX | Kinney | 61 min |
| May 27, 2:47 AM CDT | Areal Flood Advisory | EWX | Bexar, Guadalupe, Wilson | 2 hr |
| May 27, 2:49 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Guadalupe, Hays | 2 hr |
| May 27, 6:21 AM CDT | Special Weather Statement | EWX | Dimmit | 39 min |
| May 27, 8:48 AM CDT | Special Weather Statement | EWX | Dimmit | 42 min |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.